Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 39, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 12, 2010, 4:35 PM CDT for Childress County, Hall County, Motley County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2010, 4:35 PM CDT (21:35 UTC)
- Expired
- May 12, 2010, 5:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Childress County, TX, Hall County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 141 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3606 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:16 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 12, 3:16 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 316 PM CDT WED MAY 12 2010 .SHORT TERM... BAND OF ELEVATED SHOWERS FROM THE CONCHO VALLEY INTO SWRN OKLA HAS BROUGHT SOME LIGHT PRECIP TO THE SERN ZONES THIS AFTN...BUT MAIN ACTION AWAITS INCURSION OF A COLD FRONT CURRENTLY ACROSS THE PANHANDLE INTO THE FCST AREA. DRYLINE AT 19Z NEAR A WELLINGTON TO CROSBYTON TO POST LINE LIKELY NOT TO MAKE IT MUCH FARTHER EAST AND MAY WELL RETREAT A BIT AHEAD OF THE FRONTAL PASSAGE LATER THIS EVENING. MAY SEE SOME ISOLATED THUNDER DEVELOP ON THE DRYLINE LATE THIS AFTN BUT BEST RAIN CHANCES WILL BE ALONG THE FRONT ALONG AND EAST OF THE DRYLINE AS THE FRONT RACES SWD THROUGH THE FCST AREA. DEW POINTS IN THE LOWER TO MID 60S WILL YIELD ENOUGH INSTABILITY FOR SEVERE POTENTIAL EVEN AFTER SUNSET. A COOL AND STABLE AIR MASS TO MOVE IN BEHIND THE FRONT WITH ONLY RAIN CHANCES ATTM LOOKING TO BE ACROSS SERN ZONES IN CLOSER PROXIMITY TO LINGERING SHOWER ACTIVITY THURSDAY MORNING. && .LONG TERM... UPPER LOW ACROSS THE EASTERN DAKOTAS WITH A TROUGH TRAILING THROUGH THE INTER-MOUNTAIN WEST AND OFF THE CALIFORNIA COAST. THIS TROUGH WILL SLOWLY MOVE EASTWARD INTO THE DESERT SOUTHWEST AND FILL INTO THE WEEKEND. THIS WILL KEEP THE REGION IN SOUTHWESTERLY FLOW BEFORE TRANSITIONING TO NWRLY FLOW ALOFT AS A RIDGE BUILDS ALONG THE FRONT RANGE. BEYOND THE EXTENDED...THE LOW PROGGED TO GIVE INCREASING PRECIP CHANCES LATE NEXT WEEK NOW APPEARS SLOWER AND MORE NORTHERLY. SFC COLD FRONT WHICH WILL PUSH THROUGH TONIGHT. IS EXPECTED TO STALL TO OUR SOUTH INVOF THE I-20 CORRIDOR. AS THE BOUNDARY SLOWLY WORKS ITS WAY BACK NORTH AS A WARM FRONT ON FRIDAY...IT WILL SERVE AS A FOCUS FOR RAIN SHOWERS AND WILL BE PERIODICALLY ENHANCED BY MODEST H8 FRONTOGENETICAL FORCING THROUGH MUCH OF THE WEEKEND. THE GFS IS SUFFERING PROFUSELY FROM CONVECTIVE FEEDBACK WITH THE 12Z RUN ALONG WITH MORE CAPE THAN WOULD BE EXPECTED GIVEN MOSTLY OVERCAST CONDITIONS. INSIGHT GLEANED FROM THE GEM/ECM/NAM DOES LITTLE TO HELP REFINE THE AREAS WHICH WILL RECEIVE THE MOST RAINFALL. NEVERTHELESS...THE EVENT LOOKS TO BE SUCH THAT A COUPLE OF WAVES OF PRECIPITATION...WITH PERIODIC DRY/DRYER PERIODS...WILL ENSUE. CONFIDENCE IN THE EVEN CONTINUING MUCH PAST EARLY SUNDAY MORNING REMAINS SOMEWHAT LOW BUT WILL KEEP LOW MENTION OF POPS IN THAT TIMEFRAME. INTO EARLY NEXT WEEK...THERE IS SOME HINT THAT RIDGE TO OUR EAST THUS INVOKING NWRLY FLOW ALOFT...MAY HELP SOME LATE/AFTN OR EVENING STORMS ACROSS THE NORTHWEST. KEPT POPS BELOW MENTIONABLE LEVELS OWING TO AWAITING TO MORE FULLY ASCERTAIN THE EFFECTS THE WEEKEND RAINS HAVE ON THE ATMOSPHERE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 40 70 45 61 49 / 10 0 30 50 50 TULIA 44 68 48 60 51 / 10 10 30 50 50 PLAINVIEW 45 70 50 60 54 / 10 10 40 50 50 LEVELLAND 44 71 51 60 54 / 10 10 40 50 50 LUBBOCK 47 71 52 61 56 / 10 10 40 50 50 DENVER CITY 43 74 54 61 53 / 10 10 40 50 50 BROWNFIELD 45 72 53 60 55 / 10 10 40 50 50 CHILDRESS 53 72 52 66 60 / 40 20 30 50 50 SPUR 54 70 51 59 59 / 30 10 40 50 50 ASPERMONT 57 68 55 72 58 / 40 30 40 50 50 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07/26
Hazardous weather outlook, May 12, 3:04 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 304 PM CDT WED MAY 12 2010 TXZ021>044-132015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 304 PM CDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE A SLIGHT RISK OF SEVERE WEATHER ALONG AND EAST OF A CHILDRESS TO SPUR TO JUSTICEBURG LINE LATE THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT MOVING INTO WARM AND MOIST AIR EAST OF THE DRYLINE IS EXPECTED TO RESULT IN SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS PARTS OF THE ROLLING PLAINS BEGINNING AROUND OR AFTER 8 PM. BEFORE THEN ISOLATED STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED ALONG THE DRYLINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWER AND THUNDERSTORM CHANCES WILL REDEVELOP LATE THURSDAY NIGHT AND PERSIST THROUGH MUCH OF THE WEEKEND. ALTHOUGH THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW...THE ACTIVITY MAY PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS THE ROLLING PLAINS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 6:39 AM CDT | Red Flag Warning | LUB | Bailey, Castro, Cochran, Lamb, Parmer, Swisher | 8 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.